Vol. 85, No. 2, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Notes on generalized boundary value problems in Banach spaces. I. Adjoint and extension theory

Richard Clark Brown

Vol. 85 (1979), No. 2, 295–322
Abstract

Let A : X Y be a densely defined closed operator where X and Y are Banach spaces. Let F be a locally convex topological vector space and H : X F an operator such that N(H) and D(A) have nontrivial intersection and D(H) is total over F. We compute AH and AH where AH is the operator determined by A on N(H) and AH(x) = (Ax,Hx)t.

We also characterize certain closed extensions of AH and the adjoints of these extensions. In particular application is made to the problem of determining self-adjoint extensions of symmetric operators restricted by boundary conditions in a Hilbert space.

Mathematical Subject Classification 2000
Primary: 47A05
Secondary: 34G10
Milestones
Received: 31 July 1978
Published: 1 December 1979
Authors
Richard Clark Brown